A dual formulation of mixed mu and the losslessness of (D,G)-scaling

Gjerrit Meinsma, Yash Shrivastava and Minyue Fu.
This paper studies the mixed structured singular value ($\mu$) and the well-known $(D,G)$-scaling upper bound ($\nu$). A complete characterization of the losslessness of $\nu$ (i.e., $\nu$ being equal to $\mu$) is derived in terms of the numbers of different perturbation blocks. Specifically, it is shown that $\nu$ is guaranteed to belossless if and only if $2(m_r+m_c)+m_C\leq 3$, where $m_r$, $m_c$, and $m_C$ are the numbers of repeated real scalar blocks, repeated complex scalar blocks and full complex blocks, respectively. The results hinge on a dual characterization of $\mu$ and $\nu$, which intimately links $\mu$ with $\nu$. Further, a special case of the aforementioned losslessness result leads to a variation of the well-known Kalman-Yakubovich-Popov lemma and Lyapunov inequalities.

Keywords: Mixed structured singular values, Kalman-Yakubovich-Popov lemma, Duality, Linear matrix inequalities.
Postscript file: mu-report.ps.gz (12 pages, 97 Kb, 600 dpi, gzip compressed).
BibTex entry
@Article{MSF95b, author = "G. Meinsma and Y. Shrivastava and Minyue Fu", title = "A dual formulation of mixed {$\mu$} and on the losslessness of {$(D,G)$}-scaling", year = "1997", journal = "IEEE Trans. Aut. Control", volume = "42", number = "7", pages = "1032--1036" }
Related paper
The CDC96 version: mu2-cdc96.ps.gz (6 pages, 129 Kb, 600 dpi, gzip compressed). This is almost the same, but better layout and some some proofs missing, and another little lemma added.
Related paper
Some properties of an upper bound of mu
Back to reports index.